Geometry & Topology

The Seiberg–Witten equations and the Weinstein conjecture

Clifford Henry Taubes

Full-text: Open access

Abstract

Let M denote a compact, oriented 3–dimensional manifold and let a denote a contact 1–form on M; thus ada is nowhere zero. This article proves that the vector field that generates the kernel of da has a closed integral curve.

Article information

Source
Geom. Topol., Volume 11, Number 4 (2007), 2117-2202.

Dates
Received: 14 January 2007
Accepted: 18 May 2007
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.gt/1513799979

Digital Object Identifier
doi:10.2140/gt.2007.11.2117

Mathematical Reviews number (MathSciNet)
MR2350473

Zentralblatt MATH identifier
1135.57015

Subjects
Primary: 57R17: Symplectic and contact topology
Secondary: 57R57: Applications of global analysis to structures on manifolds, Donaldson and Seiberg-Witten invariants [See also 58-XX]

Keywords
Weinstein conjecture vector field contact form 3-manifold

Citation

Taubes, Clifford Henry. The Seiberg–Witten equations and the Weinstein conjecture. Geom. Topol. 11 (2007), no. 4, 2117--2202. doi:10.2140/gt.2007.11.2117. https://projecteuclid.org/euclid.gt/1513799979


Export citation

References

  • C Abbas, K Cieliebak, H Hofer, The Weinstein conjecture for planar contact structures in dimension three, Comment. Math. Helv. 80 (2005) 771–793
  • M Berger, P Gauduchon, E Mazet, Le spectre d'une variété riemannienne, Lecture Notes in Mathematics, Vol. 194, Springer, Berlin (1971)
  • N Berline, E Getzler, M Vergne, Heat kernels and Dirac operators, Grundlehren Text Editions, Springer, Berlin (2004) Corrected reprint of the 1992 original
  • W Chen, Pseudo-holomorphic curves and the Weinstein conjecture, Comm. Anal. Geom. 8 (2000) 115–131
  • S Y Cheng, P Li, Heat kernel estimates and lower bound of eigenvalues, Comment. Math. Helv. 56 (1981) 327–338
  • V Colin, K Honda, Reeb vector fields and open book decompositions I: the periodic case, preprint (2005)
  • Y Eliashberg, A Givental, H Hofer, Introduction to symplectic field theory, Geom. Funct. Anal. (2000) 560–673 GAFA 2000 (Tel Aviv, 1999)
  • D T Gay, Four-dimensional symplectic cobordisms containing three-handles, Geom. Topol. 10 (2006) 1749–1759
  • H Hofer, Pseudoholomorphic curves in symplectizations with applications to the Weinstein conjecture in dimension three, Invent. Math. 114 (1993) 515–563
  • H Hofer, Dynamics, topology, and holomorphic curves, from: “Proceedings of the International Congress of Mathematicians, Vol. I (Berlin, 1998)”, Extra Vol. I (1998) 255–280
  • H Hofer, Holomorphic curves and dynamics in dimension three, from: “Symplectic geometry and topology (Park City, UT, 1997)”, IAS/Park City Math. Ser. 7, Amer. Math. Soc., Providence, RI (1999) 35–101
  • H Hofer, Holomorphic curves and real three-dimensional dynamics, Geom. Funct. Anal. (2000) 674–704 GAFA 2000 (Tel Aviv, 1999)
  • K Honda, The topology and geometry of contact structures in dimension three, from: “International Congress of Mathematicians. Vol. II”, Eur. Math. Soc., Zürich (2006) 705–717
  • M Hutchings, M Sullivan, Rounding corners of polygons and the embedded contact homology of $T\sp 3$, Geom. Topol. 10 (2006) 169–266
  • A Jaffe, C Taubes, Vortices and monopoles, Progress in Physics 2, Birkhäuser, Mass. (1980)
  • T Kato, Perturbation theory for linear operators, Die Grundlehren der mathematischen Wissenschaften 132, Springer New York, New York (1966)
  • P Kronheimer, T Mrowka, Monopoles and Three-Manifolds, New Mathematical Monographs 10, Cambridge University Press, Cambridge (2007)
  • S Molchanov, Diffusion process in Riemannian geometry, Uspekhi Mat. Nauk 30 (1975) 1–63
  • C B Morrey, Jr, Multiple integrals in the calculus of variations, Die Grundlehren der mathematischen Wissenschaften, Band 130, Springer New York, New York (1966)
  • Y-G Oh, Floer mini-max theory, the Cerf diagram, and the spectral invariants
  • T H Parker, Geodesics and approximate heat kernels, unpublished
  • M Schwarz, On the action spectrum for closed symplectically aspherical manifolds, Pacific J. Math. 193 (2000) 419–461
  • R T Seeley, Complex powers of an elliptic operator, from: “Singular Integrals (Proc. Sympos. Pure Math., Chicago, Ill., 1966)”, Amer. Math. Soc., Providence, R.I. (1967) 288–307
  • S Smale, An infinite dimensional version of Sard's theorem, Amer. J. Math. 87 (1965) 861–866
  • C H Taubes, Asymptotic spectral flow for Dirac operators, to appear in Commun. Analysis and Geometry
  • C H Taubes, The Seiberg-Witten and Gromov invariants, Math. Res. Lett. 2 (1995) 221–238
  • C H Taubes, $\mathrm{Gr}\Rightarrow\mathrm{SW}$: from pseudo-holomorphic curves to Seiberg–Witten solutions, J. Differential Geom. 51 (1999) 203–334
  • C H Taubes, $\mathrm{SW}\Rightarrow\mathrm{Gr}$: from the Seiberg–Witten equations to pseudo-holomorphic curves, from: “Seiberg Witten and Gromov invariants for symplectic 4-manifolds”, (C H Taubes, editor), First Int. Press Lect. Ser. 2, Int. Press, Somerville, MA (2000) 1–97
  • C H Taubes, Seiberg Witten and Gromov invariants for symplectic 4–-manifolds, First International Press Lecture Series 2, International Press, Somerville, MA (2000) Edited by Richard Wentworth
  • A Weinstein, On the hypotheses of Rabinowitz' periodic orbit theorems, J. Differential Equations 33 (1979) 353–358